MAUDE Adverse Event Report: K2M, INC. POLYAXIAL SCREW; SIZE 5.5X45 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

K2M, INC. POLYAXIAL SCREW; SIZE 5.5X45 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 2911-05545
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Devices remains implanted.
 
Event or Problem Description
It was reported that during intra-operative final tightening of an everest polyaxial screw at t5, the screw tulip 'splayed'.The screw was left inside the patient as is.There were no adverse consequences to the patient.The procedure was completed successfully with a 1-minute delay to surgery by leaving the screw in place.
 
Additional Manufacturer Narrative
Visual, dimensional, functional and material analysis could not be performed as the device was not returned.A review of device and complaint history records could not be performed as a valid lot code was not provided and could not be obtained.Per email correspondence, tulip was not over angulated.Final tightening was performed using torque wrench and anti torque handle, excessive force was not applied.Due to device not returned, an exact cause of the reported event could not be determined.Causes related to this event include: excess torque applied while final tightening, torque wrench not calibrated, cantilever force applied, etc.
 
Event or Problem Description

Brand Name
POLYAXIAL SCREW; SIZE 5.5X45 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key11023570
Report Number3004774118-2020-00349
Device Sequence Number3617709
Product Code NKB
UDI-Device Identifier10888857041912
UDI-Public10888857041912
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K133944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2911-05545
Device Catalogue Number2911-05545
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/21/2020
Supplement Date Received by Manufacturer02/26/2021
Initial Report FDA Received Date12/16/2020
Supplement Report FDA Received Date03/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1